Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2004, 4:34 PM EDT for Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2004, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 25, 2004, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:55 AM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 25, 9:55 AM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 AM EDT FRI JUN 25 2004 ...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SHORT TERM...12Z RAOBS SHOWING LOWER LEVELS OF THE ATMOSPHERE HAVE MOISTENED UP QUITE A BIT FROM YESTERDAY WITH PWATS GENERALLY IN THE 1.75 VICINITY ACRS THE SERN US. SO COVERAGE SHOULD BE A BIT MORE THAN ON THU AFTERNOON...AND RAOBS STILL INDICATING THAT 500H TEMPS ARE IN THE -8 TO -10 RANGE WITH A GOOD BIT OF DRY AIR ALOFT INDICATED ON THE JAX RAOB WITH A 1000FT DROP IN THE WET BULB ZERO TEMP DOWN CLOSE TO 12KFT. THIS SHOULD ALLOW FOR CAPES ON THE ORDER OF 3000- 4000J THIS AFTERNOON AND STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WITH A COUPLE POSSIBLY BECOMING SEVERE. 1000-500H FLOW HAS BECOME MORE SOUTHWESTERLY TODAY AND WILL ALLOW FOR MORE OF A GOMEX INFLUENCE TO THE LOWER ATMOSPHERE THIS AFTN/EVE. AS 500H RIDGES SUPPRESSES SLOWLY TO THE SE...FLOW SHOULD KEEP ECSB PINNED ALONG THE COAST ACRS SE GA...WHILE THE ECSB MAY MAKE IT TO I-95 IN THE JAX METRO AREA AND TO THE ST JOHNS RIVER BASIN IN ST JOHNS/FLAGLER COUNTIES. SCATTERED COVERAGE IN THE ZFP/GRIDS SHOULD COVER THE SITUATION FOR NOW AND WILL BEEF UP THE STRONG STORM WORDING IN THE HWO PRODUCT. WITH A LITTLE BIT MORE CLOUD COVER THIS AFTERNOON AND MORE MOISTURE IN THE LOWER LEVELS...MAX TEMPS SHOULD TOP OUT GENERALLY IN THE LOWER 90S...BUT SLIGHTLY HIGHER DEWPOINTS SHOULD STILL BRING HEAT INDICES CLOSE TO 100 DURING THE MID AFTERNOON HOURS. && .MARINE...12/13Z BUOYS REPORTING S TO SW WINDS 10 TO 15 KNOTS AND SEAS 2 FEET AND WILL CONTINUE THROUGH THE DAY. LOCAL SEABREEZE EXPECTED FROM SGJ SOUTHWARD. NOCTURNAL SURGE AROUND 15 KNOTS EXPECTED TONIGHT... WITH VALUES COMING CLOSE TO SCEC LEVELS OF 15-20 KNOTS OVER THE OFFSHORE GEORGIA WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 72 91 71 / 50 40 50 40 SSI 90 76 89 74 / 40 40 50 40 JAX 92 74 92 74 / 40 30 50 40 SGJ 90 76 89 74 / 40 40 50 40 GNV 91 73 92 72 / 30 30 40 30 OCF 91 73 92 72 / 30 30 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/SANDRIK/MH
Hazardous weather outlook, Jun 25, 1:00 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT FRI JUN 25 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 100 PM EDT FRI JUN 25 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE GULF COAST STATES. A MOIST SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR ANOTHER AFTERNOON OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. PRIOR TO STORM DEVELOPMENT HOWEVER...THE MOIST CONDITIONS WILL COMBINE WITH HIGH TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON. BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE WITH THE BEST CHANCE OVER NORTHERN PORTIONS OF THE FORECAST AREA AS WELL AS ALONG THE SOUTHEAST GEORGIA COAST. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL INCLUDE LARGE HAIL AND DAMAGING WIND GUSTS. ALL STORMS THAT FORM WILL BE CAPABLE OF FREQUENT LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Jun 25, 3:27 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 327 PM EDT FRI JUN 25 2004 FLZ020>022-252015- COLUMBIA FL-HAMILTON FL-SUWANNEE FL- 327 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SUWANNEE...COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF SUWANNEE SPRINGS TO 5 MILES NORTH OF LAKE CITY TO 4 MILES WEST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...ICHETUCKNEE SPRINGS STATE...HILDRETH...LAKE CITY...FIVE POINTS AND COLUMBIA THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 25, 3:42 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 342 PM EDT FRI JUN 25 2004 FLZ020>023-030-031-252030- BAKER FL-BRADFORD FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-UNION FL- 342 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD... UNION...SUWANNEE...BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WHITE SPRINGS TO 5 MILES NORTHEAST OF FIVE POINTS TO 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SUWANNEE SPRINGS TO 7 MILES NORTHEAST OF LAKE CITY TO 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE... MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...LAKE CITY...ICHETUCKNEE SPRINGS STATE...HILDRETH...FIVE POINTS AND COLUMBIA THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
Special weather statement, Jun 25, 3:52 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 352 PM EDT FRI JUN 25 2004 GAZ132>134-149-150-163-252030- ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA-WARE GA- 352 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... ATKINSON...WARE...COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 2 MILES EAST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. THIS WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST GREEN... BICKLEY...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
Special weather statement, Jun 25, 4:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT FRI JUN 25 2004 GAZ132>134-149-150-163-252030- ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA-WARE GA- 400 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... ATKINSON...WARE...COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. THIS WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST GREEN...BICKLEY...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
Special weather statement, Jun 25, 4:07 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT FRI JUN 25 2004 FLZ040-252045- MARION FL- 407 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES WEST OF SUMMERFIELD...OR ABOUT 8 MILES NORTHEAST OF INVERNESS...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT... SUMMERFIELD...BELLEVIEW...WEIRSDALE...SANTOS...OCALA AND LAKE WEIR THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Jun 25, 4:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EDT FRI JUN 25 2004 GAZ134-149>152-252100- ATKINSON GA-BACON GA-BRANTLEY GA-PIERCE GA-WARE GA- 410 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY... ATKINSON...WARE...PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF MILLWOOD... OR ABOUT 12 MILES EAST OF PEARSON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...WARESBORO...BICKLEY...DIXIE UNION...SUNNYSIDE... DEENWOOD...ALMA AND BLACKSHEAR THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 25, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| Jun 25, 5:46 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 44 min |
| Jun 25, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 46 min |
| Jun 25, 7:17 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jun 25, 7:30 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| Jun 25, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 39 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 65 min |
| Jun 25, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 45 min |
| Jun 25, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.